Forum

New medication

I have been struggling for a while with a number of my MS symptoms becoming more problematic but today I managed to see my MS Nurse (at long last) and she was very good and talked me through what’s been/is happening to me, and why.

I’ve always been very reluctant to take any more medication due to adverse effects but I’ve come to the point where I can’t carry on like this and today she has prescribed me Duloxetine to help with the Neuropathic, Musculoskeletal and Fibro pain, some of my MS symptoms and also help ease my Anxiety levels which have been ridiculously high.

My MS Nurse has said I can take them either in the morning or in the evening but tbh I’m not sure what to do! I’m starting on 30mg for 2 weeks and there after 60mg.

Any advice would be appreciated.

Thank-you

Twinkle Toes x

I had duloxetine for a year or so, no problems with it at all.

I think I started with one morning and one evening, now I take all my tablets after my main evening meal.

I hope it suits you, let us all know,

Take Care.

Nina x

Hi TT

I can’t help as I haven’t tried that medication, but would be interested to know what you think of it.

Hope it does the trick.

Pam x

Hi Nina,

Thank-you.

I started the tablets yesterday, very reluctantly as I’ve always tried to get by but unfortunately things (pain & anxiety) had me reaching breaking point :frowning:

I’ve got them for a month to see how I go.

I’ve got a lot of Nausea at the moment but I do have that with the Vertigo, did you suffer with Nausea and if so how long roughly did it last?

Hope you’re keeping as well as you can :slight_smile:

Twinkle Toes x

Hi Pam,

Nice to hear from you again hope you’re doing ok?

No problem about you not being able to make any comments about taking the tablets. I’ll let you know how I get on.

Take Care

Twinkle Toes x

Hello TT.

One of the practical benefits of the forum is to share our experiences with medication.

I’ve always shied away from too many pills.

I’m on 3 for blood pressure and citalopram. The latter is an anti-depressant which has improved my vision so I’m not giving that one up.

Stevre

Hi Twinkle toes,

Yes, I do suffer with nausea, apparently my neurologist says I have a lesion on the area of the brain that controls vomiting, he gave me some anti sickness tablets called Domperidone , they are excellent! I’m supposed to take three a day but in actual fact I simply take them when I need them as they work so quickly.

I hope you do well on the duloxetine, let us know if it helps you,

Take care,

Nina x

Hi Nina,

My nausea was to do with taking the tablets and also down to the Vertigo I have been suffering with. I have used an anti-sickness tablet in previous years and Domperidone sounds familiar (not just like sounding like a wine lol) and I’m so glad that they work for you and that you don’t have to take the full dose all the time.

Unfortunately, the Doctors have had to take me off the Duloxetine tablets as I was having problems with them so I’m now back to square one again and just trying to manage.

I’ve got another appointment to see my MS Nurse in a few weeks so I’ll have to discuss it with her about trying anything else but at least I tried them.

Take Care

Twinkle Toes x

Hi Steve,

Yes, it’s been good being able to share experiences on here especially about medication.

Like you I’ve always tried to steer clear of taking too many tablets and only taking ones that I couldn’t go without but as I was in so much pain and having too many problems I agreed to give the Duluxetine a try. Unfortunately, the Doctors have had to take me off them as I was having problems with them so here I am back to square one again but at least I gave them a try.

Take Care

Twinkle Toes x

I’m so sorry they didn’t suit you twinkle toes!

I now take 150 mg of amytripteline which gets rid of all my nerve pain and has the added advantage of helping me sleep!

Do you think it might be a good idea to try to get your MS nurse appointment brought forward?

Nerve pain is so nasty, you shouldn’t have to just put up with it.

Take Care and good luck,

Nina x

Hi Nina,

As they say not all medication suits everybody but at least I tried.

I took Amitriptyline many years ago but it was for the side effects to help with my bladder issue, I think it helped but it was only for a short time that I was prescribed it.

I shall try and find out if I can see my MS Nurse sooner but I know she’s very busy at the moment and with me only just seeing her I don’t know :-/

Hope you’re doing ok?

Twinkle Toes x

Hi TT

I take amitriptyline and it definitely helps me, might be worth trying it. Only thing I do is to take it early evening cos if I take it later I have a fuzzy head next morning. Oh and drink loads cos it makes my mouth dry.

Hope this helps.

Pam x